Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2015, 12:05 AM CDT for Jack County, Wise County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2015, 12:05 AM CDT (05:05 UTC)
- Expired
- May 7, 2015, 1:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jack County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:51 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:55 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 6, 8:55 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CDT WED MAY 6 2015 .UPDATE... NEW TORNADO WATCH #137 ISSUED FOR YOUNG...JACK...AND MONTAGUE COUNTIES THROUGH 2 AM CDT. THIS IS MAINLY FOR THE SUPERCELL ENTERING SW THROCKMORTON COUNTY...AS THE ARCHER COUNTY STORM SHOULD AFFECT CLAY COUNTY...BUT REMAIN MAINLY WEST OF MONTAGUE COUNTY. WE EXPECT THE MAIN THREAT TO LAST THROUGH MIDNIGHT AND GOING BY ANY UNFORESEEN CHANGES AMONGST THE HIGH-RESOLUTION MODELS...WE WOULD THINK THE WATCH COULD BE CANCELED EARLY BY A FEW HOURS. WE CONTINUE TO MONITOR THE THROCKMORTON STORM WHICH HAS SHOWN WEAKENING TRENDS THE PAST 5-10 MINUTES. 05/ && .AVIATION... /ISSUED 704 PM CDT WED MAY 6 2015/ /00Z TAFS/ CONCERNS...THUNDERSTORMS TO THE NORTHWEST...MVFR STRATUS. THE BOWIE CORNERPOST HAS REMAINED OPEN...BUT SEVERE THUNDERSTORMS WILL CONTINUE TO DISRUPT NORTHWEST ARRIVALS THIS EVENING. THE ACTIVITY IS UNLIKELY TO GET MUCH CLOSER TO METROPLEX AIRSPACE. A 30-35KT LLJ WILL FEED OKLAHOMA STORMS AND IN THE PROCESS WILL SATURATE THE LAYER BENEATH AN 850MB CAP. THE RESULT WILL BE MVFR STRATUS ARRIVING BY MIDNIGHT. THINK MOS IS TOO PESSIMISTIC WITH IFR CEILINGS IN THE METROPLEX...THUS WILL MAINTAIN MVFR OVERNIGHT AND THROUGHOUT THURSDAY MORNING. (TEMPO IFR MAY OCCUR AGAIN AT WACO.) VFR CEILINGS WILL LIKELY PREVAIL AGAIN ON THURSDAY AFTERNOON. WEAK RIPPLES IN SOUTHWEST FLOW ALOFT WILL MAINTAIN LOW SHOWER/STORM CHANCES...BUT WILL NOT INCLUDE ANY MENTION IN THE TAFS. 25 && .UPDATE... BEST FORCING WILL REMAIN JUST OFF THE NW EDGE OF OUR CWA...BUT STILL HAVE TO WATCH FOR SUPERCELL SPLITS AND POSSIBLE RIGHT MOVERS FOR STEPHENS...YOUNG...JACK...MONTAGUE COUNTIES. WE PLAN TO HOLD THESE COUNTIES IN TORNADO WATCH 135 UNTIL EXPIRATION AT 9 PM. THE REMAINDER OF THE COUNTIES...INCLUDING EASTLAND...PALO PINTO...PARKER...AND WISE HAVE BEEN REMOVED AT THE WATCH. HIGH RES MODELS ARE SHOWING DISCRETE STORMS ACROSS FAR WEST TX AND THE PERMIAN BASIN POSSIBLY BECOMING A LINEAR MCS AND ENTERING FAR WESTERN NORTH TX AFTER 3 AM. A LOW THREAT FOR SEVERE STORMS WITH DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND HEAVY RAINFALL WILL BE POSSIBLE WITH LATE NIGHT/EARLY THURSDAY MORNING ACTIVITY ACROSS WESTERN NORTH TEXAS. THIS ACTIVITY SHOULD MOVE TOWARD THE NORTHERN I-35 CORRIDOR...INCLUDING THE DFW METROPLEX BY DAYBREAK...BUT ARE EXPECTED TO WEAKEN WITH A VEERING AND WEAKENING LOW LEVEL JET. 05/ && .PREV DISCUSSION... /ISSUED 248 PM CDT WED MAY 6 2015/ TORNADO WATCH 133 IS IN EFFECT ALONG AND WEST OF A NOCONA TO WEATHERFORD TO CISCO LINE THROUGH 8 PM THIS EVENING. STORMS ARE DEVELOPING ALONG A LAWTON TO SWEETWATER TO JUNCTION LINE WHERE THE AIR MASS IS VERY UNSTABLE WITH VERY HIGH CAPE AND ENOUGH HELICITY FOR SUPERCELL DEVELOPMENT AND ISOLATED TORNADOES. HAVE INCREASED POPS ACROSS THIS AREA THROUGH THIS EVENING. ELSEWHERE...LATE AFTERNOON CONVECTION SHOULD FAVOR AREAS GENERALLY EAST OF I-35 LIKE YESTERDAY WITH A DECREASE IN ACTIVITY BY 10 PM. WE WILL CONTINUE TO MAINTAIN 20-50 POPS OVER THE REGION FOR THURSDAY THROUGH FRIDAY NIGHT BEFORE THINGS GEAR UP OVER THE WEEKEND. ANOTHER DEEP UPPER LOW WILL MOVE THROUGH THE DESERT SOUTHWEST FRIDAY AND INTO THE CENTRAL PLAINS SUNDAY NIGHT. THIS SYSTEM WILL SPREAD STRONG FORCING FOR ASCENT AND UPPER DIFFLUENCE ACROSS THE REGION OVER THE WEEKEND. ALSO...THERE WILL BE DEEP LOW LEVEL MOISTURE IN PLACE OVER THE REGION WITH PWATS AROUND 1.90 INCHES. THUS...WE EXPECT CONSIDERABLE THUNDERSTORM ACTIVITY BOTH SATURDAY AND SUNDAY WITH A POTENTIAL FOR SEVERE STORMS AND HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING PROBLEMS AND RIVER RISES...ESPECIALLY ON SUNDAY. AS THE UPPER LOW MOVES THROUGH THE CENTRAL PLAINS SUNDAY NIGHT...A COLD FRONT WILL SWEEP THROUGH NORTH TEXAS EARLY MONDAY AND AROUND MID CENTRAL TEXAS ON MONDAY MORNING. THERE WILL BE SOME CONVECTION ALONG THE FRONT THAT WILL MOVE SOUTH WITH IT. HOWEVER...WE WILL MAINTAIN CHANCE POPS GENERALLY SOUTH OF I-20 ON TUESDAY. THERE ARE SOME DISCREPANCIES BETWEEN THE ECMWF AND GFS CONCERNING HOW FAR SOUTH THE FRONT GOES...HOW FAST IT RETURNS AND PRECIPITATION NEXT WEEK. THE GFS SEEMS TO BE THE OUTLIER WHEN COMPARED TO THE ECMWF AND CANADIAN MODELS...THUS HAVE WEIGHTED THE MID WEEK FORECAST TOWARD THE MORE CONSISTENT MODELS WHICH KEEP THE COLD FRONT TO THE SOUTH TUESDAY THROUGH WEDNESDAY BEFORE BRINGING IT BACK NORTH. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 82 69 81 70 / 30 40 30 40 40 WACO, TX 69 82 69 83 70 / 20 30 30 40 30 PARIS, TX 66 79 68 81 69 / 20 40 30 30 50 DENTON, TX 67 81 69 80 69 / 40 50 40 40 40 MCKINNEY, TX 67 80 69 80 69 / 20 40 30 40 40 DALLAS, TX 68 83 69 82 70 / 30 30 30 40 30 TERRELL, TX 68 82 68 82 69 / 20 30 30 40 30 CORSICANA, TX 68 82 69 83 70 / 20 30 30 40 30 TEMPLE, TX 70 83 69 83 70 / 20 30 20 40 30 MINERAL WELLS, TX 67 80 68 80 69 / 40 50 40 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, May 6, 9:14 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 914 PM CDT WED MAY 6 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 914 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND INTO THE EARLY MORNING HOURS...PRIMARILY ALONG AND NORTHWEST OF A LINE FROM CISCO...TO MINERAL WELLS...TO GAINESVILLE. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING WINDS...BUT A TORNADO WILL ALSO BE POSSIBLE...PARTICULARLY IN JACK... MONTAGUE...AND YOUNG COUNTIES. THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING WOULD BE THE PRIMARY THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT NORTH TEXAS EVERY DAY THURSDAY THROUGH TUESDAY...ALTHOUGH NOT ALL AREAS WILL SEE THUNDERSTORMS EACH DAY. SOME ISOLATED SEVERE WEATHER IS POSSIBLE THURSDAY THROUGH FRIDAY BUT BETTER SEVERE WEATHER AND HEAVY RAINFALL CHANCES WILL OCCUR ON SATURDAY AND SUNDAY. OTHERWISE... THE MAIN THREATS WITH ANY STORMS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS EVENING... PRIMARILY IN JACK...MONTAGUE...AND YOUNG COUNTIES.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 48 min |
| May 6, 11:06 PM CDT | Tornado Warning | FWD | Montague | 24 min |
| May 6, 11:16 PM CDT | Tornado Warning | FWD | Young | 18 min |
| May 6, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| May 7, 12:28 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 62 min |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 63 min |
| May 7, 1:00 AM CDT | Flash Flood Warning | FWD | Jack, Montague | 6 hr |
| May 7, 1:27 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 63 min |
| May 7, 1:47 AM CDT | Flash Flood Watch | FWD | Collin, Cooke, Denton, Grayson, Jack, Montague and 2 more | 4 hr |
| May 7, 2:40 AM CDT | Areal Flood Advisory | FWD | Cooke | 5 hr |
| May 7, 3:37 AM CDT | Areal Flood Advisory | FWD | Grayson | 4 hr |
| May 7, 3:54 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| May 7, 4:44 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| May 7, 3:26 PM CDT | Flash Flood Watch | FWD | Bosque, Collin, Comanche, Cooke, Dallas, Delta and 24 more | 3 days |
| May 7, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Young | 60 min |
| May 7, 4:08 PM CDT | River Flood Warning | FWD | Collin | 34 hr |
| May 7, 4:08 PM CDT | River Flood Warning | FWD | Collin | 34 hr |
| May 7, 4:22 PM CDT | Special Weather Statement | FWD | Jack | 38 min |
| May 7, 4:33 PM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| May 7, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 67 min |
| May 7, 4:55 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| May 7, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 40 min |
| May 7, 5:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 62 min |
| May 7, 5:23 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 52 min |
| May 7, 5:25 PM CDT | Flash Flood Warning | FWD | Jack | 6 hr |
| May 7, 5:40 PM CDT | Tornado Warning | FWD | Jack | 35 min |
| May 7, 6:06 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| May 7, 6:11 PM CDT | Tornado Warning | FWD | Wise | 14 min |
| May 7, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 60 min |
| May 7, 6:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 65 min |
| May 7, 6:45 PM CDT | Tornado Warning | FWD | Denton, Wise | 30 min |
| May 7, 6:52 PM CDT | Special Weather Statement | FWD | Stephens, Young | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.